MAUDE Adverse Event Report: TELEFLEX, INC. / ARROW INTERNATIONAL INC. ARROW ENDURANCE CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM LESS THAN 30 DAYS

TELEFLEX, INC. / ARROW INTERNATIONAL INC. ARROW ENDURANCE CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM LESS THAN 30 DAYS
Model Number IPN037860
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Peripheral iv placed via ultrasound using a technique called accelerated seldinger(ast).The nurse retracted the device by grasping the catheter pulling it back over the needle approximately 0.5 cm.On inspection of the device 0.5 cm was missing from the end of the catheter.Unable to visually determine if it fell on the bed on removal, the rn responded immediately notifying the nurse manager for direction.They physician was notified and x-rays were ordered as recommended.The medical director was notified and collaborated with the care and treatment recommendations.The foreign body was identified in the soft tissue vs the vessel, via x-ray of arm.Chest x-ray was negative for foreign body.A ct scan was done to further define the location of the catheter tip.The patient was made npo for local anesthetic removal in operating room.Patient tolerated the removal procedure and was discharged to home in stable condition the following day.

Brand Name
ARROW ENDURANCE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM LESS THAN 30 DAYS
Manufacturer (Section D)
TELEFLEX, INC. / ARROW INTERNATIONAL INC.
reading PA 19605
MDR Report Key8194434
Report NumberMW5082553
Device Sequence Number16192287
Product Code FOZ
UDI-Device Identifier10801902132922
UDI-Public(01)10801902132922
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberIPN037860
Device Catalogue NumberEDC-00622
Device Lot Number14F18H0262
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight77